Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2014, 10:22 PM CDT for McLean County, Ward County, North Dakota. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2014, 10:22 PM CDT (03:22 UTC)
- Expired
- May 29, 2014, 10:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties McLean County, ND, Ward County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 10:28 PM CDT | HAIL 1.75 | 3 S Max, ND | |
| May 29, 10:32 PM CDT | HAIL 1.25 | Max, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
426
WUUS53 KBIS 300322
SVRBIS
NDC055-101-300345-
/O.NEW.KBIS.SV.W.0028.140530T0322Z-140530T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1022 PM CDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SOUTHEASTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA...
* UNTIL 1045 PM CDT
* AT 1021 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
SOUTHWEST OF MAX...OR 7 MILES NORTHEAST OF GARRISON...AND MOVING
NORTHEAST AT 35 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAX AROUND 1030 PM CDT.
BENEDICT AROUND 1045 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4810 10140 4802 10098 4784 10098 4767 10131
4784 10164
TIME...MOT...LOC 0322Z 225DEG 29KT 4774 10134
HAIL...1.25IN
WIND...<50MPH
$$
JONES2 follow-up statements
548
WWUS53 KBIS 300340
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1040 PM CDT THU MAY 29 2014
NDC055-101-300345-
/O.CON.KBIS.SV.W.0028.000000T0000Z-140530T0345Z/
MCLEAN ND-WARD ND-
1040 PM CDT THU MAY 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WARD AND NORTH CENTRAL MCLEAN COUNTIES UNTIL 1045 PM CDT...
AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MAX...OR 18 MILES NORTHEAST OF GARRISON...MOVING NORTHEAST AT 40
MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED HALF DOLLAR SIZE HAIL IN
MAX.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL MCLEAN AND SOUTHEASTERN WARD COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4777 10113 4788 10140 4808 10129 4802 10098
4784 10098
TIME...MOT...LOC 0339Z 220DEG 33KT 4790 10118
HAIL...1.25IN
WIND...<50MPH
$$
JONES165
WWUS53 KBIS 300345
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1045 PM CDT THU MAY 29 2014
NDC055-101-300355-
/O.EXP.KBIS.SV.W.0028.000000T0000Z-140530T0345Z/
MCLEAN ND-WARD ND-
1045 PM CDT THU MAY 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARD AND NORTH
CENTRAL MCLEAN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. PENNY SIZE HAIL
IS STILL POSSIBLE WITH THIS STORM.
LAT...LON 4777 10113 4788 10140 4808 10129 4802 10098
4784 10098
TIME...MOT...LOC 0345Z 225DEG 29KT 4787 10114
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:45 PM CDT, 37 minutes earlier.
Area forecast discussion, May 29, 9:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 945 PM CDT THU MAY 29 2014 .UPDATE... ISSUED AT 945 PM CDT THU MAY 29 2014 WILL ALLOW SEVERE THUNDERSTORM WATCH TO EXPIRE AS THE LAST FEW STRONG/SEVERE STORMS HAVE WEAKENED. OTHERWISE MADE SOME ADDITIONAL ADJUSTMENTS TO DECREASE POPS FARTHER EAST WHERE MODELS ARE INDICATING LESS ACTIVITY...ESPECIALLY SOUTHEAST. COLD FRONT CONTINUES TO PUSH SLOWLY EASTWARD WITH ONGOING CONVECTION OCCURRING BEHIND FRONT. WINDS HAVE SHIFTED TO NW AT KMOT AT 0130Z AND FRONT IS NEARING KBIS. UPDATE ISSUED AT 658 PM CDT THU MAY 29 2014 CANCELLED WIND ADVISORY AS WINDS HAVE DIMINISHED BELOW ADVISORY LIMITS. TRIMMED WESTERN-MOST COUNTIES FROM SEVERE THUNDERSTORM WATCH...ALTHOUGH SOME POST FRONTAL DEVELOPMENT OCCURING ACROSS EASTERN MCKENZIE SOUTHWARD INTO BILLINGS COUNTY WHERE LESS CAPE IS AVAILABLE BUT STRONGER SHEAR IS IN PLACE. ADJUSTED POPS TO ACCOUNT FOR LATEST TRENDS AND FOLLOWED HRRR WHICH SEEMED TO HANDLE CONVECTION ADEQUATELY. UPDATE ISSUED AT 428 PM CDT THU MAY 29 2014 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 03Z FOR MUCH OF CENTRAL AND WESTERN ND. CELLS BEGINNING TO DEVELOP ACROSS SOUTHWEST ND ALONG COLD FRONT THAT IS SLOWLY MOVING EASTWARD. SPC MESO ANALYSIS PAGE CONTINUES TO SHOW ABUNDANT INSTABILITY WITH CAPE OF 2000-3000 J/KG ALONG AND AHEAD OF THE FRONT ALTHOUGH BEST SHEAR LAGS INSTABILITY AXIS SOMEWHAT. EXPECTING TO BE ENOUGH OVERLAP OF SHEAR/INSTABILITY TO SUPPORT MAINLY WIND/HAIL THREAT WITH STORMS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 230 PM CDT THU MAY 29 2014 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORMS DEVELOPING THIS AFTERNOON/EARLY EVENING...CONTINUING AND SLOWLY MOVING EAST TONIGHT INTO FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE. DETAILS BELOW. CURRENTLY...UPPER LEVEL RIDGE AXIS ACROSS THE EASTERN DAKOTAS WITH A STRONG S/WV TROUGH/CLOSED LOW LIFTING NORTHEAST INTO WESTERN SASKATCHEWAN. THIS PUTS SOUTHWESTERLY FLOW ALOFT ACROSS THE MONTANA ROCKIES AND WESTERN DAKOTAS. AT THE SURFACE... TROUGH OF LOW PRESSURE JUST NOW CROSSING THE MONTANA/NORTH DAKOTA BORDER WITH WINDS SHIFTING TO WESTERLY AT SIDNEY AND BAKER MONTANA. WINDS HAVE REMAINED RATHER GUSTY EAST OF THE TROUGH ACROSS CENTRAL NORTH DAKOTA WHERE GUSTS HAVE RANGED FROM 40 TO JUST OVER 50 MPH FROM MORTON AND BURLEIGH COUNTIES NORTH AND NORTHEAST INTO NORTH CENTRAL PORTIONS OF THE STATE. WILL MAINTAIN THE WIND ADVISORY AS IS...ISSUED ABOUT AN HOUR OR TWO AGO THROUGH THE AFTERNOON HOURS. MODELS IN GOOD AGREEMENT LIFTING THE STRONGER MID LEVEL WINDS INTO CANADA BY 00Z...AS WELL AS RELAXING THE PRESSURE GRADIENT WITH TIME. HIGH RESOLUTION/SHORT TERM MODELS STILL IN GREAT AGREEMENT THAT THE SFC TROUGH AXIS/COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION MID TO LATE THIS AFTERNOON/EARLY EVENING AS THE MID LEVEL CAPPING INVERSION ERODES WITH THE APPROACH OF AN UPPER LEVEL SPEED MAX LIFTING NORTH AND EAST ACROSS MONTANA. INITIAL DEVELOPMENT STILL A BIT UNCERTAIN...BUT MODELS IN GENERAL AGREEMENT THUNDERSTORMS DEVELOPING ACROSS WESTERN SOUTH DAKOTA FIRST PERHAPS OVER THE BLACK HILLS BY 20-21Z...THEN NORTH/NORTHEAST ALONG THE FRONTAL BOUNDARY THEREAFTER. THUNDERSTORMS THEN CONTINUE TO DEVELOP/MOVE NORTHEAST ALONG THE BOUNDARY TONIGHT...WITH STORM COVERAGE INCREASING SLOWLY EAST WITH THE FRONTAL MOVEMENT. THE LATEST SPC DAY 1 OUTLOOK NOW HAS A SLIGHT RISK AREA ALONG A NARROW AXIS ALONG THE FRONT...INCLUDING SOUTHWEST AND CENTRAL PORTIONS OF NORTH DAKOTA...MAINLY DURING THE DAYLIGHT HOURS WITH THE SEVERE THREAT DIMINISHING WITH DARK. MLCAPE VALUES ARE RISING INTO THE 1500 TO 2500 J/KG RANGE NEAR THE BOUNDARY WITH EFFECTIVE SHEAR OF 25 TO 30 KTS ALONG THE BOUNDARY. BETTER AND MORE SUPPORTIVE SHEAR RESIDES WEST OF THE FRONT. WILL MENTION THE POSSIBILITY OF SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK...ALTHOUGH SHOULD NOTE THE BEST CAPE WILL BE DISPLACED FROM THE BEST SHEAR. STORM MOVEMENT SHOULD BE ROBUST WITH MEAN STORM MOTION 30-40 KTS TO THE NORTHEAST. HOWEVER...WITH THE SLOW EASTWARD MOVEMENT OF THE FRONT...AND STORMS EXPECTED TO REDEVELOP ALONG THE FRONT...TRAINING THUNDERSTORMS WILL BE POSSIBILITY ENHANCING THE POTENTIAL FOR HEAVY RAINFALL. SFC TROUGH SLOWLY MOVES EAST FRIDAY...BECOMING QUASI-STATIONARY OVER THE SOUTH CENTRAL EAST INTO THE JAMES AND RED RIVER VALLEY REGIONS. THUS ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH HEAVY RAIN LIKELY ALONG TO AHEAD OF THE SFC BOUNDARY. WILL MAINTAIN A DRY FORECAST ACROSS THE NORTHWEST QUARTER OF ND FRIDAY WITH HIGH PRESSURE AND A STABLE AIRMASS DEVELOPING SOUTH AND EAST FROM CANADA IN THE WAKE OF THE TROUGH. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 230 PM CDT THU MAY 29 2014 AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD. FRIDAY EVENING...A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY IS FORECAST TO EXTEND FROM NORTHWESTERN MINNESOTA ACROSS SOUTHEASTERN NORTH DAKOTA - INCLUDING THE JAMES RIVER VALLEY - AND INTO CENTRAL SOUTH DAKOTA. THERE SHOULD BE ONGOING SHOWERS AND THUNDERSTORMS FROM THE DAYTIME FRIDAY PERIOD. THIS SHOULD CONTINUE A PERIOD OF HEAVY RAIN FRIDAY NIGHT INTO SATURDAY MORNING IN THE JAMES RIVER BASIN EXTENDING WESTWARD INTO SOUTH CENTRAL NORTH DAKOTA IN THE SOUTHERN MISSOURI VALLEY OF NORTH DAKOTA...SOUTH OF LAKE SAKAKAWEA. AT UPPER LEVELS...A SEMI-PERMANENT TROUGH OVER THE ROCKIES WILL KEEP A SOUTHWESTERLY FLOW ALOFT OVER NORTH DAKOTA. A SERIES OF UPPER LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH THE FLOW FRIDAY THROUGH SATURDAY MORNING WILL ENHANCE THE PRECIPITATION ALONG THE SURFACE BOUNDARY. THERE APPEARS TO BE A BREAK IN THE UPPER LEVEL ENERGY IMPULSES SATURDAY LATE MORNING/EARLY AFTERNOON...BUT A REINFORCEMENT OF IMPULSES ARRIVES SATURDAY AFTERNOON IN THE WEST...AND CONTINUES THROUGH SUNDAY NIGHT. HEAVY RAIN IS LOOKING LIKELY FROM BISMARCK TO CARRINGTON AND SOUTH FRIDAY THROUGH THE SUNDAY NIGHT TIME FRAME. THE MODELS DIFFER ON THE CHARACTER OF THE UPPER LEVEL ENERGY - WHETHER CONTINUED TROUGHING OR A CLOSED LOW OVER THE STATE - BUT REGARDLESS THE CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT WEEK. THE MODELS DIFFER ON TIMING OF UPPER LEVEL IMPULSES BY EARLY/MID WEEK NEXT WEEK...SO KEPT THE MODEL CONSENSUS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK. BEST CHANCES OF RAIN IN THE LONG TERM IS FRIDAY NIGHT THROUGH SUNDAY NIGHT...BUT CHANCES CONTINUE IN EACH PERIOD OF THE FORECAST THROUGH NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 658 PM CDT THU MAY 29 2014 SHOWERS AND THUNDERSTORMS CONTINUE NEAR COLD FRONT THAT IS SLOWLY MOVING EASTWARD ACROSS THE STATE. WINDS WILL TURN WEST/NORTHWEST BEHIND THE FRONT. MAINTAINED VCSH/VCTS FOR FRIDAY KBIS AND KJMS WHERE THE FRONT WILL CONTINUE TO FOCUS PRECIPITATION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS SHORT TERM...NH LONG TERM...JV AVIATION...JNS
Hazardous weather outlook, May 29, 9:53 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 953 PM CDT THU MAY 29 2014 NDZ001>003-005-010>013-018>023-025-031>037-040>048-050-051-310300- DIVIDE-BURKE-RENVILLE-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE-DUNN- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS- STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 953 PM CDT THU MAY 29 2014 /853 PM MDT THU MAY 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TONIGHT...MAINLY SOUTHWEST THROUGH NORTH CENTRAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER VALLEY FRIDAY AFTERNOON. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-310300- BOTTINEAU- 953 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. SCATTERED THUNDERSTORMS WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ009-017-310300- WILLIAMS-MCKENZIE- 953 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS JS
In the hours before
Special weather statement, May 29, 7:39 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT THU MAY 29 2014
NDZ017-018-032-033-300130-
BILLINGS-DUNN-MCKENZIE-STARK-
639 PM MDT THU MAY 29 2014
...STRONG THUNDERSTORMS SOUTHWEST NORTH DAKOTA...
SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM MEDORA TO KILLDEER TO
MANDAREE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRASSY BUTTE...
TAYLOR...
MANNING...
RICHARDTON...
KILLDEER...
DUNN CENTER...
HALLIDAY...
MANDAREE...
MCKENZIE BAY RECREATION AREA...
LITTLE MISSOURI STATE PARK...
SKUNK CREEK BAY RECREATION AREA...
KEENE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4719 10343 4813 10283 4812 10278 4795 10258
4790 10265 4786 10266 4781 10263 4775 10242
4777 10236 4771 10228 4663 10223 4663 10361
TIME...MOT...LOC 0036Z 230DEG 27KT 4703 10293
VININGLocal storm report, May 29, 7:58 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 N MANNING 47.26N 102.77W
05/29/2014 E0.88 INCH DUNN ND TRAINED SPOTTER
MOSTLY PEA SIZED HAIL.
&&
JVININGSpecial weather statement, May 29, 8:14 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT THU MAY 29 2014
NDZ002>004-010-011-021-300200-
BOTTINEAU-BURKE-MCLEAN-MOUNTRAIL-RENVILLE-WARD-
814 PM CDT THU MAY 29 2014
...STRONG THUNDERSTORMS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA...
AT 810 PM CDT...SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM NEW
TOWN THROUGH STANLEY TO WESTHOPE AND SHERWOOD AT THE CANADIAN
BORDER. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
BLAISDELL...
BERTHOLD...
KENMARE...
DONNYBROOK...
CARPIO...
LANSFORD...
MOHALL...
SHERWOOD...
MAXBASS...
ANTLER...
WESTHOPE...
FOXHOLM...
TOLLEY...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4900 10070 4770 10226 4774 10229 4778 10226
4780 10235 4775 10242 4781 10263 4790 10265
4800 10256 4804 10261 4805 10267 4809 10268
4810 10276 4813 10275 4813 10283 4819 10283
4899 10201
TIME...MOT...LOC 0111Z 232DEG 22KT 4830 10214
MATHEWSSpecial weather statement, May 29, 8:18 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
818 PM CDT THU MAY 29 2014
NDZ018-019-300145-
DUNN-MERCER-
818 PM CDT THU MAY 29 2014
...SPECIAL WEATHER STATEMENT...
AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF MARSHALL...OR 27 MILES EAST
OF DICKINSON...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...WILL ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BEULAH...
GOLDEN VALLEY...
ZAP...
MARSHALL...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.
LAT...LON 4701 10215 4701 10232 4703 10242 4739 10214
4740 10176 4719 10177 4698 10214
TIME...MOT...LOC 0118Z 222DEG 28KT 4704 10223Special weather statement, May 29, 9:01 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 901 PM CDT THU MAY 29 2014 NDZ018-019-033-300215- DUNN-MERCER-STARK- 801 PM MDT THU MAY 29 2014 ...SPECIAL WEATHER STATEMENT... AT 800 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF TWIN BUTTES TO NEW HRADEC...AND MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... HIRSCHVILLE... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4746 10200 4688 10278 4696 10297 4756 10219 TIME...MOT...LOC 0201Z 271DEG 28KT 4745 10216 4699 10277 ABELING
Local storm report, May 29, 9:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 7 WSW HAVELOCK 46.44N 102.88W
05/29/2014 E0.75 INCH HETTINGER ND TRAINED SPOTTER
0540 PM HAIL 7 N BUCYRUS 46.17N 102.79W
05/29/2014 M1.75 INCH ADAMS ND TRAINED SPOTTER
A FEW LARGE GOLFBALL SIZE HAILSTONES.
0703 PM HAIL BELFIELD 46.89N 103.20W
05/29/2014 E0.75 INCH STARK ND TRAINED SPOTTER
MOSTLY PEA SIZED WITH SOME PENNY HAIL.
0707 PM HAIL N FAIRFIELD 47.19N 103.22W
05/29/2014 M0.75 INCH BILLINGS ND LAW ENFORCEMENT
0757 PM HAIL 2 N MANNING 47.26N 102.77W
05/29/2014 E0.88 INCH DUNN ND TRAINED SPOTTER
MOSTLY PEA SIZED HAIL.
&&
ABELINGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:01 PM CDT | Special Weather Statement | BIS | Billings, Dunn, Mountrail | 44 min |
| May 29, 7:25 PM CDT | Special Weather Statement | BIS | Mountrail, Renville, Ward | 35 min |
| May 29, 7:39 PM CDT | Special Weather Statement | BIS | Billings, Dunn, Stark | 51 min |
| May 29, 8:03 PM CDT | Severe Thunderstorm Warning | BIS | Dunn | 27 min |
| May 29, 8:14 PM CDT | Special Weather Statement | BIS | Mountrail, Renville | 46 min |
| May 29, 8:18 PM CDT | Special Weather Statement | BIS | Mercer | 27 min |
| May 29, 8:33 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 27 min |
| May 29, 8:53 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 37 min |
| May 29, 9:01 PM CDT | Special Weather Statement | BIS | Dunn | 14 min |
| May 29, 9:33 PM CDT | Areal Flood Advisory | BIS | Dunn, Mercer | 6 hr |
| May 29, 10:53 PM CDT | Special Weather Statement | BIS | McLean | 37 min |
| May 29, 11:04 PM CDT | Special Weather Statement | BIS | Grant, Hettinger, McHenry, McLean, Mercer, Morton and 2 more | 56 min |
| May 30, 12:53 AM CDT | Special Weather Statement | BIS | Burleigh | 52 min |
| May 30, 4:24 PM CDT | Special Weather Statement | BIS | Stutsman | 51 min |
| May 30, 5:03 PM CDT | Special Weather Statement | BIS | Stutsman | 27 min |
| May 30, 5:29 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.